MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS
Model Number IPN030779
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the flow rate observed on the medium line was uneven (irregular)." it was also reported "the noradrenaline was infused on the proximal line.The administration of bolus on the median line led to a strong increase in blood pressure.There was strong suspicion of boluses of nicotinamide adenine dinucleotide.No pressure alarm on the syringe driver." the device had been inserted 10 days prior.The device was replaced.The patient remained in the hospital at the time of this report.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one 3-lumen cvc for evaluation.Visual examination of the returned sample did not reveal any defects or anomalies.No kinks or damage was observed.The total length of the catheter body measured to be 217 mm which is within specifications of 208.5mm-225 mm per product drawing.The inner diameter of the medial extension line measured 2.159mm which is within specifications of 2.11mm - 2.21mm per extrusion drawing.The outer diameter of the medial extension line measured 2.90mm which is within specifications of 2.90mm - 3.00mm per extrusion drawing.All three lumens were flushed using a lab inventory syringe.All three lumens flushed with minimal resistance.A lab inventory guide wire was able to pass through the distal lumen of the returned catheter with minimal resistance.The manufacturing site was consulted.Per manufacturing, the catheters are tested 100% to verify that the lumen is not blocked and a minimum flow is ensured.The average flow rate identified in the product lidstock for the medial lumen is 7555 ml/hr which meets the minimum flow rate requirement of 6267 ml/hr per iso 10555.A device history record review was performed with no relevant findings.The ifu for this kit was reviewed.The ifu states the following: "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." "flush lumen(s) to completely clear blood from catheter." the reported complaint that the "catheter flow rate was inadequate" could not be confirmed through complaint investigation.Visual examination of the returned sample did not reveal any defects or anomalies.The sample passed all dimensional and functional testing.A device history record review was performed with no relevant findings.Per manufacturing, the catheters are tested 100% to verify that the lumen is not blocked and a minimum flow is ensured.The average flow rate identified in the product lidstock for the medial lumen is 7555 ml/hr which meets the minimum flow rate requirement of 6267 ml/hr per iso 10555.Based upon the sample returned and the comments from the manufacturing site, there was no problem found.Teleflex will continue to monitor and trend on complaint reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 8.5FR X 20CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11895093
Report Number3006425876-2021-00466
Device Sequence Number3633794
Product Code DQY
UDI-Device Identifier10801902029017
UDI-Public10801902029017
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2025
Device Model NumberIPN030779
Device Catalogue NumberCS-15853
Device Lot Number71F20G2218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORADRENALINENICOTINAMIDE ADENINE DINUCLEOTIDE; NORADRENALINENICOTINAMIDE ADENINE DINUCLEOTIDE; NORADRENALINENICOTINAMIDE ADENINE DINUCLEOTIDE